Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 28, 2000, 3:34 PM EDT for Madison County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 28, 2000, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Madison County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS51 KILN 281934 SVRILN OHC097-282000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL OHIO... * UNTIL 400 PM EDT... * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF MOUNT STERLING...OR ABOUT 13 MILES NORTHEAST OF WASHINGTON COURT HOUSE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT STERLING... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:55 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 28, 2:55 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT FRI JUL 28 2000 NOT MUCH TIME TO LOOK AT DATA TODAY BUT FORTUNATELY IT LOOKS LIKE MDLS ARE CONSISTANT WITH PREVIOUS RUNS. MAJOR DIFFERENCE LOOKS TO BE WHERE HEAVIEST RAIN WILL FALL. CURRENT SFC ANALYSIS HAS NUMEROUS BOUNDARIES BUT BEST INSTABILITY ALONG IND TO PIT LINE THRU NRN CWA. WOULD TEND TO THINK HEAVY RAIN WOULD BE ALONG THIS LINE BUT WITH UPR LOW SLIDING SW OVER NEXT COUPLE OF DAYS...AM NOT GOING TO TRY TO PIN THINGS DOWN THAT MUCH. AND OF COURSE WITH PWS APPROACHING 2 INCHES HEAVY RAIN IS POSSIBLE WITH ANY STORM. AND THE WET PATN LOOKS TO HANG AROUND AS INVERTED TROF BECOMES PARALLEL TO UPR FLOW OVER AREA. LOOKS TO BE A LULL IN THE ACTION LATE SAT INTO SUN SO WILL GO LOWER POPS THAN TONIGHT/SAT. WILL GO LIKELY FIRST 2 PDS AND GOOD CHC 2ND 2. AS FOR TEMPS...WILL GO CLOSER TO FAN SAT AND FWC SUN. LOWS SHOULD BE FAIRLY UNIFORM THE NEXT FEW NIGHTS. .ILN...NONE. WHITE
In the hours before
Local storm report, Jul 28, 12:30 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1230 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....D
1225 PM 1 S GETTYSBURG OH .75 INCH HAIL
07/28/00 PREBLE
MJPLocal storm report, Jul 28, 1:35 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
135 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM OTWAY OH .75 INCH HAIL
07/28/00 SCIOTO
MJPLocal storm report, Jul 28, 2:00 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
200 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM COLUMBUS OH .88 INCH HAIL
07/28/00 FRANKLIN
0155 PM 5 W WESTERVILLE OH .75 INCH HAIL
07/28/00 FRANKLIN
0140 PM WAVERLY OH .75 INCH HAIL
07/28/00 PIKE
MJPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:50 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 40 min |
| Jul 28, 5:55 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| Jul 28, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 41 min |
| Jul 28, 12:33 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jul 28, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 48 min |
| Jul 28, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Jul 28, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| Jul 28, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 38 min |
| Jul 28, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 55 min |
| Jul 28, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 62 min |
| Jul 28, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 58 min |
| Jul 28, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 77 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.